Alert archive / Guam / Wind Advisories in 2020

Wind Advisory 2, NWS Guam

November 22, 2020

NWS Guam issued this wind advisory at Nov 22, 2020, 10:16 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2020, 10:16 PM CST (04:16 UTC)
Expired
Nov 23, 2020, 2:00 AM CST
In force
4 hr
Issued by
NWS Guam

The text

As transmitted.

851 
WWMY70 PGUM 230416
NPWGUM

URGENT - WEATHER MESSAGE
National Weather Service Tiyan GU
216 PM ChST Mon Nov 23 2020

...WIND ADVISROY FOR GUAM FOR THIS AFTERNOON...

.Winds generated by thunderstorms to the east of Guam
continue to produce gusty conditions across the island.

GUZ001-230800-
/O.NEW.PGUM.WI.Y.0002.201123T0416Z-201123T0800Z/
Guam-
216 PM ChST Mon Nov 23 2020

...WIND ADVISORY IN EFFECT UNTIL 5 PM CHST THIS AFTERNOON...

The National Weather Service in Tiyan has issued a Wind Advisory,
which is in effect until 6 PM ChST this evening. 

* TIMING...THROUGH 5 PM THIS AFTERNOON.

* WINDS...EAST WINDS OF 25 MPH WITH GUST TO 40 MPH.

* IMPACTS...Canopies...tarps...and banana trees may see
  damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Ziobro

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Nov 22, 3:53 PM CST, 6 hours 23 minutes earlier.

Area forecast discussion, Nov 22, 3:53 PM CST, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
753 AM ChST Mon Nov 23 2020

.Marianas Synopsis...
A surface trough is located over the Marianas with an embedded
circulation located between Guam and Rota. This circulation is
causing breezy conditions and winds are beginning to shift from east
to southeast. This system will produce numerous showers and isolated
thunderstorms through Tuesday. Buoys show seas between 6 to 7 feet.

&&

.Discussion...
With the surface trough holding together well and with models in
good agreement the forecast has been upgraded to include numerous
showers starting this evening and lasting until Tuesday morning. An
upper-level low, north of Saipan will also create a favorable
outflow as the trough moves across the region. Additionally, time
heights for Guam and Saipan continue to show robust lift co-located
with deep-level moisture for this afternoon and tonight. These time
heights also agree with with the National Blend, GFS, ECMWF, and
Navgem models on the timing and approximate intensity of the trough
passage.

By Tuesday night most of the convection will be west of the
Marianas and the trade winds will bring dry air to the mid-levels of
the atmosphere. This dry air will stop organized deep convection
through the end of the week. Short lived isolated showers may form
and the weather will be breezy and sunny until next weekend. On
Saturday or Sunday a new trough is expected to impact the Marianas.
The GFS and ECMWF were in better agreement yesterday on this system
but have begun to diverge. Because of that the forecast remains
uncertain for the weekend.

&&

.Marine...
The high rip current risk for east facing reefs was extended through
this afternoon. Buoys still show seas in the 7 foot range. Guidance
shows a decrease in the swell by 1 to 2 feet tonight. This will
lower the rip risk down to moderate. This drop in the seas won't last
long, as a fetch of moderate to fresh trade winds well east of Guam
will cause seas to rise beginning in the second half of the week.

&&

.Eastern Micronesia...
Majuro is seeing lots of mid and high level clouds racing from west
to east under the influence of an upper-level low to the north. The
showers, however, will all be from the lower level clouds moving from
east to west, and these should remain isolated through the forecast
period. There could be a few thunderstorms mixed in on Wednesday and
Thursday.

A renewed inter-tropical convergence zone (ITCZ) has bubbled up and
Kosrae is involved with some of the heaviest showers within it. While
the showers could abate tonight, the weather will likely remain
unsettled with isolated thunderstorms through Thursday, then
stabilize on Friday.

Pohnpei is forecast to be enveloped by the now re-energized ITCZ in
the next few hours. It could slip back out tonight, only to fall back
into either this same ITCZ or a trade-wind trough currently southeast
and east of Majuro, which will be moving westward, on Wednesday.
Showers will begin to abate Friday.

At Majuro, sea heights and winds will remain fairly constant through
Friday, when winds will diminish a bit. At Kosrae and Pohnpei, seas
will diminish a foot tonight, then come back Tuesday to an even
greater height than today, although likely below the small craft
advisory threshold. The winds at Kosrae and Pohnpei will likely rise
a bit as the period elapses. Winds at Kosrae will likely again stay
below small craft advisory criteria, however this is not so certain
for the winds at Pohnpei. A small craft advisory for winds at Pohnpei
is currently the most likely weather related hazard for Eastern
Micronesia probably Wednesday through Thursday, while a renewed high
surf advisory at Kosrae is also rather likely, probably Tuesday night
through Thursday.

&&

.Western Micronesia...
The showers and thunderstorms at Chuuk had been somewhat tired out
last night. They have awakened with renewed vigor this morning though
so maintained them through tonight. The showers should abate Tuesday
then the weather become fully stable Tuesday night, at least until
Thursday when the next feature rolls in.

A surface trough lies between Koror and Yap. This trough will cause
scattered showers and isolated thunderstorms at both locations today,
then showers will abate tonight at Yap and Tuesday at Koror. Yap
could remain unstable with isolated thunderstorms through Wednesday,
although the main showers will have ended. For Thursday and Friday,
weather at both Yap and Koror looks positively benign.

Winds at Chuuk will rise a little, however they are expected to stay
below small craft advisory criteria, with a similar trend for seas.
Koror and Yap should see little change in both winds and seas, with
both staying below small craft advisory criteria through the period.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk through this afternoon for GUZ001>004.

Marianas Waters...None.
&&

Slaughter/Stanko

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 6:12 PM CSTFlash Flood WarningGUM108 min
Nov 22, 7:56 PM CSTSpecial Marine WarningGUM64 min
Nov 22, 8:05 PM CSTAreal Flood AdvisoryGUM115 min
Nov 22, 8:06 PM CSTSevere Thunderstorm WarningGUM39 min
Nov 22, 8:27 PM CSTFlash Flood WarningGUM3 hr
Nov 22, 8:50 PM CSTSevere Thunderstorm WarningGUM55 min
Nov 22, 8:58 PM CSTSpecial Marine WarningGUM2 hr

Nearby

Wind Advisories in Guam, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.